Ohio, 2004

Hail and Damaging Wind in Ohio, June 9, 2004

June 9, 2004 · NWS ILN · 3 events in 2 counties and zones

2 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 9, 9:48 AM EST, 3 hours 47 minutes earlier.

Area forecast discussion, Jun 9, 9:48 AM EST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1048 AM EDT WED JUN 9 2004

.DISCUSSION...
SUB TROPICAL RDG AXIS ORIENTED FROM LWR MS RVR VLY THRU OH VLY.
THE NRN PERIPHERY OF THIS RDG TO BREAK DOWN THRU PERIOD WITH SFC
FNT CURRENTLY OVR THE GRTLKS SAGGING SOUTHWARD INTO SRN GRTLKS
TNGT AND INTO SRN OH THU. LITTLE CAP INDICATED ON SOUNDING AND
WITH SFC DWPTS ARND 70 AND HI TEMPS IN THE UPR 80S EXPECT MODERATE
INSTBY WITH SBCAPES OF 2000-2500 J/KG. WEAK S/W EVIDENT ON WATER
VAPOR IMGRY MOVG FROM MO INTO IL. EXPECT THIS FEATURE TO ROUND THE
UPR RDG AXIS PROVIDING UPR SUPP INTO WESTERN COUNTIES THIS AFTN.
WEAK SYNOPTIC SUBSIDENCE AHD OF THIS FEATURE MAY ACT TO INHIBIT
THE DEVELPMNT OF DEEP CONVECTION UNTIL AFTER 18Z. WBZ HEIGHTS
RISE TO CLOSE TO 11K AND WIND FLO WL BE VERY LIGHT. DUE TO LACK
OF WIND SHEAR EXPECT STORMS TO BE DISORGANIZED. FORECAST LOOKS IN
GOOD SHAPE. WL ONLY MAKE SOME MINOR WORDING ADJUSTMENTS TO FRESHEN
UP.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
OH...NONE.

&&

AR
Hazardous weather outlook, Jun 9, 4:05 AM EST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
505 AM EDT WED JUN 9 2004

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-100900-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
505 AM EDT WED JUN 9 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. ONE
OR TWO OF THESE STORMS COULD BECOME SEVERE. THE MAIN THREAT WOULD BE
LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE COMBINATION OF A VERY MOIST ATMOSPHERE AND LIGHT WINDS MAY RESULT
IN SLOW MOVING THUNDERSTORMS WITH HEAVY RAIN ON THURSDAY. THIS COULD
RESULT IN LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

ANY HAZARDOUS WEATHER TODAY IS EXPECTED TO BE ISOLATED...THUS SPOTTER
ACTIVATION IS NOT ANTICIPATED.

The radar

The Cincinnati radar (KILN), 36 km away, was scanning. The volume nearest the first event began at 18:33 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Warren

When
June 9, 1:35 PM EST to 1:38 PM EST
Where
Warren County, Maineville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
39.317, -84.217

Trees were downed and a barn sustained minor damage.

Hail, Clermont

When
June 9, 2:25 PM EST to 2:28 PM EST
Where
Clermont County, Moscow
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.850, -84.217

Hail, Clermont

When
June 9, 2:45 PM EST to 2:48 PM EST
Where
Clermont County, Bethel
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.967, -84.083

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409795, 5409793, 5409794.